MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 4 MM CANNULATED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. DRILL, 4 MM CANNULATED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number DRILL, 4 MM CANNULATED
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was performing a left shoulder orif of distal clavicle fracture, open coracoclavicular ligament repair with twin tail tightrope augmentation.During use of the 4 mm cannulated drill, ar-1204l, appropriate position for the medial drill tunnel on the clavicle was determined, then drilled.The reamer had a small burr on the tip and as the segment was reamed, a small fragment of the end of the reamer broke off in the middle of the clavicle.The broken tip was not in a bad place, and the decision was made to leave it where it was, as it was not possible to fish it out without opening the clavicle up.Additional information provided 10/8/2019: fluoro was used to identify the location of the fragment, so there is not a radiology report available.The tip was secured by the bone itself.No other securement was done to the or manager¿s knowledge.The drill that was involved is retained by risk management and will not be returned.

Brand Name
DRILL, 4 MM CANNULATED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9225755
Report Number1220246-2019-01373
Device Sequence Number19305830
Product Code HWE
UDI-Device Identifier00888867004658
UDI-Public00888867004658
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRILL, 4 MM CANNULATED
Device Catalogue NumberAR-1204L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;